Alert archive / Michigan / Beach Hazards Statements in 2020

Beach Hazards Statement 10, NWS Grand Rapids, MI

July 18, 2020Allegan County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Jul 18, 2020, 3:59 PM EDT for Allegan County, Van Buren County, Michigan. It took effect at Jul 19, 2020, 2:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2020, 3:59 PM EDT (19:59 UTC)
In effect from
Jul 19, 2020, 2:00 AM EDT
Expired
Jul 20, 2020, 12:00 AM EDT
In force
22 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2020-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2020-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WHUS43 KGRR 181959
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
359 PM EDT Sat Jul 18 2020

MIZ064-190400-
/O.NEW.KGRR.BH.S.0010.200719T0600Z-200720T0000Z/
Allegan-
359 PM EDT Sat Jul 18 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Allegan county.

* WHEN...From 2 AM EDT Sunday through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...South winds 15 to 25 mph will conitnue
  overnight, with waves building to 3 to 5 feet north of Holland.
  The south side of south piers will be most dangerous such as at
  Grand Haven State Park. Thunderstorms will impact Lake Michigan
  tonight into Sunday morning. Storms could be strong to severe.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-050-056-190400-
/O.EXT.KGRR.BH.S.0009.000000T0000Z-200720T0000Z/
Mason-Oceana-Muskegon-Ottawa-
359 PM EDT Sat Jul 18 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...South winds will be to 15 to 25 mph, with 
  waves building to 3 to 5 feet. The south side of south piers 
  will be most dangerous such as at Pere Marquette Park in 
  Muskegon and Grand Haven State Park, however the highest waves 
  should be north of Whitehall. Thunderstorms could be strong to 
  severe tonight.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
6 follow-up statements
155 
WHUS43 KGRR 190108
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
908 PM EDT Sat Jul 18 2020

MIZ037-043-050-056-190915-
/O.CON.KGRR.BH.S.0009.000000T0000Z-200720T0000Z/
Mason-Oceana-Muskegon-Ottawa-
908 PM EDT Sat Jul 18 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...South winds will be to 15 to 25 mph, with
  waves of 3 to 5 feet. The south side of south piers will be 
  most dangerous such as at Pere Marquette Park in Muskegon and 
  Grand Haven State Park, however the highest waves should be 
  north of Whitehall. Thunderstorms could be strong to severe 
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ064-190915-
/O.CON.KGRR.BH.S.0010.200719T0600Z-200720T0000Z/
Allegan-
908 PM EDT Sat Jul 18 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT SUNDAY
THROUGH SUNDAY EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Allegan county.

* WHEN...From 2 AM EDT Sunday through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...South winds 15 to 25 mph will develop
  overnight, with waves building to 3 to 5 feet by Sunday. The
  south side of south piers will be most dangerous. Thunderstorms
  will impact Lake Michigan tonight into Sunday morning. Storms 
  could be strong to severe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
869 
WHUS43 KGRR 190749
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
349 AM EDT Sun Jul 19 2020

MIZ037-043-050-056-191600-
/O.CON.KGRR.BH.S.0009.000000T0000Z-200720T0000Z/
Mason-Oceana-Muskegon-Ottawa-
349 AM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Muskegon and Ottawa counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...West winds of 15 to 25 mph will cause
  hazardous surf conditions into this evening. Thunderstorms 
  remain possible into late this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ064-191600-
/O.CON.KGRR.BH.S.0010.000000T0000Z-200720T0000Z/
Allegan-
349 AM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Allegan county.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...West winds of 15 to 25 mph will cause
  hazardous surf conditions into this evening. Thunderstorms 
  remain possible into late this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

wdm
636 
WHUS43 KGRR 191526
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1126 AM EDT Sun Jul 19 2020

MIZ071-192330-
/O.EXA.KGRR.BH.S.0010.000000T0000Z-200720T0000Z/
Van Buren-
1126 AM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Van Buren county.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-050-056-192330-
/O.CON.KGRR.BH.S.0009.000000T0000Z-200720T0000Z/
Mason-Oceana-Muskegon-Ottawa-
1126 AM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Ottawa and Muskegon counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ064-192330-
/O.CON.KGRR.BH.S.0010.000000T0000Z-200720T0000Z/
Allegan-
1126 AM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Allegan county.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
475 
WHUS43 KGRR 192007
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
407 PM EDT Sun Jul 19 2020

MIZ037-043-050-056-200000-
/O.CON.KGRR.BH.S.0009.000000T0000Z-200720T0000Z/
Mason-Oceana-Muskegon-Ottawa-
407 PM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Ottawa and Muskegon counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ064-071-200000-
/O.CON.KGRR.BH.S.0010.000000T0000Z-200720T0000Z/
Allegan-Van Buren-
407 PM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Allegan and Van Buren counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
810 
WHUS43 KGRR 192307
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
707 PM EDT Sun Jul 19 2020

MIZ037-043-050-056-200400-
/O.EXT.KGRR.BH.S.0009.000000T0000Z-200720T0400Z/
Mason-Oceana-Muskegon-Ottawa-
707 PM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason, Oceana, Ottawa and Muskegon counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ064-071-200400-
/O.EXT.KGRR.BH.S.0010.000000T0000Z-200720T0400Z/
Allegan-Van Buren-
707 PM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Allegan and Van Buren counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
247 
WHUS43 KGRR 200349
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1149 PM EDT Sun Jul 19 2020

MIZ037-043-050-056-200500-
/O.EXP.KGRR.BH.S.0009.000000T0000Z-200720T0400Z/
Mason-Oceana-Muskegon-Ottawa-
1149 PM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

The waves will continue to subside through the remainder of the
night...remaining under 4 feet.

$$

MIZ064-071-200500-
/O.EXP.KGRR.BH.S.0010.000000T0000Z-200720T0400Z/
Allegan-Van Buren-
1149 PM EDT Sun Jul 19 2020

...BEACH HAZARDS STATEMENT WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

The waves will continue to subside through the remainder of the
night...remaining under 4 feet.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 18, 3:32 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 18, 3:32 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
332 PM EDT Sat Jul 18 2020

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 210 PM EDT Sat Jul 18 2020

-Storm system moving across Lower Michigan this afternoon

-Line of showers and storms overnight through Sunday morning

-Fair weather Monday leads to stormy midweek

&&

.DISCUSSION...(This evening through next Saturday)
Issued at 210 PM EDT Sat Jul 18 2020

-Storm system moving across Lower Michigan this afternoon

A somewhat weakening system is moving across Lower Michigan this
afternoon. The CAMS have done a poor job resolving this system.
While most have had it diminishing by now, it has remained fairly
strong aloft. At this point, it's hail core has fallen out. However
given that there is decent shear aloft and the High temperatures
are in the upper 80s to mid 90s. There is a fairly unstable
air mass that it is moving into. Couple this with the dewpoints
in the 70s, and that winds are already gusty out of the southwest,
it will not take much addition to get to damaging winds.
 CAPES from the warm, moist air are above 2000 J/kg and the latest
visible satellite is showing a building cumulus field for the
approaching system to worm with. So strong to severe storms are
possible once this mesoconvective vortex moves onshore. This
system will continue to move across the Lower peninsula through
the early evening hours.

-Line of showers and storms overnight through Sunday morning

Another line of showers and thunderstorms, emanating from a long
wave trough will traverse the region overnight tonight into
tomorrow morning.

 The models are in a fair agreement on the placement of the upper
level low over southern Canada. The trough with a decent pressure
gradient will be the impetus for the strength this storm system.
There is strong moisture aloft, indicated by the anomalous PWATS.
So the biggest threats with this line will be gusty winds along
with heavy downpours with these storms.

These storms will move through fairly quickly and should be
through the region by around noon.
Expect decreasing clouds and improving conditions Sunday
afternoon.

-Fair weather Monday leads to stormy midweek

A ridge of high pressure will build over the region early this
upcoming work week and will continue to bring fair weather into
Tuesday.
 Another upper level low will move through Lower Michigan
Wednesday. The ensemble guidance is still in fair agreement on
timing and location of the upper level low.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 141 PM EDT Sat Jul 18 2020

Introduced TEMPO groups for MKG/GRR to cover the chance for a
passing shower or storm later this afternoon as a cluster of
showers and some thunderstorms pushes out of Wisconsin as of this
writing. Localized gusts to 30 knots (potentially higher) are
possible if these survive over the lake.

Even at this juncture, there are still a variety of outcomes
overnight with respect to thunderstorm activity, placement, and
timing. Have attempted to pin down a three hour window at most
terminals when the greatest likelihood of thunderstorms is
possible. MKG and GRR have the highest chance for storms with some
gusty winds. Did not include significant wind gusts yet given the
range in outcomes overnight, but it is possible we may introduce
higher winds with subsequent TAFs once upstream convection is
realized.

&&

.MARINE...
Issued at 210 PM EDT Sat Jul 18 2020

As the storm system is moving onshore the big concern will be
high winds and waves. Gusty winds upwards of 30kts will be
possible.

 Due to the persistent winds and waves we expanded the beach
hazards out through Sunday. The further north you go the worse the
waves will be. There will be high winds and waves through tomorrow
north of South Haven to Manistee.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Heat Advisory until 9 PM EDT this evening for MIZ056>059-064>067-
     071>074.

     Beach Hazards Statement from 2 AM EDT Sunday through Sunday
     evening for MIZ064.

     Beach Hazards Statement through Sunday evening for MIZ037-043-
     050-056.

LM...Small Craft Advisory until 8 PM EDT Sunday for LMZ847>849.

     Small Craft Advisory from 2 AM to 8 PM EDT Sunday for LMZ844>846.

&&

SYNOPSIS...Ceru
DISCUSSION...Ceru
AVIATION...Hoving
MARINE...Ceru
Hazardous weather outlook, Jul 18, 3:57 AM EDT, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
357 AM EDT Sat Jul 18 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190800-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
357 AM EDT Sat Jul 18 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Today will be breezy hot and humid. Heat Index values are
expected to exceed 100 degrees for soever hours near and south of
I-96 today. Area north of there will have heat index values in
the 95 to 100 range. Prolonged exposure outside may result in
heat stoke.

There is an very low chance that thunderstorms could reach as far
south as Route 10 late this morning.

Tonight strong to severer thunderstorms with locally heavy rain
are expected, mostly over the northern third of our forecast area.
Training thunderstorms could lead to excessive rainfall, causing
localized flooding. Some of the thunderstorms could have gusty
winds, strong enough to cause trees and power lines to come down
resulting in power outages. Most of these storms are expected to
be after midnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms should be on-going at sunrise Sunday and move to
eastern sections by the late morning or early afternoon. While
thunderstorms are not expected to strong to severe around sunrise,
they may become so over eastern sections by late morning or early
afternoon.

Additional periods of thunderstorms with locally heavy rain are
expected from later Tuesday into Wednesday. The storms may
actually linger into Thursday and Friday but this is uncertain at
this point.

.SPOTTER INFORMATION STATEMENT...

Spotter activation my be needed late tonight into early Sunday.

LMZ844>849-190800-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
357 AM EDT Sat Jul 18 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Hazardous winds and waves are expected from Grand Haven
northward, as winds increase to 15 to 25 mph with higher gusts
today. That will also result in 3 to 5 foot waves. These
conditions are hazardous to swimmer and small water craft. The
high winds and waves will continue through the night tonight.

Expect thunderstorms, some with gusty winds and frequent cloud to
water lightning overnight tonight into the early morning hours of
Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds will go to the west on Sunday and continue at 15 to 25 mph
with higher gusts. Waves will increase to 4 to 7 feet.
Thunderstorms are expected in the morning. These conditions will
continue to be hazardous to swimmers and small water craft through
the day on Sunday.

Additional thunderstorms are expected Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

wdm

In the hours before

Special weather statement, Jul 18, 2:10 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
210 PM EDT Sat Jul 18 2020

MIZ050-056-064-071-182000-
Muskegon-Allegan-Ottawa-Van Buren-
210 PM EDT Sat Jul 18 2020

...THUNDERSTORMS POSSIBLE THIS AFTERNOON...

At 210 PM EDT, a strong thunderstorm was located near Milwaukee, and
was moving east at 35 mph. This storm could potentially cross Lake
Michigan this afternoon, and reach the Michigan shore around 4 PM
EDT.

If the storm maintains its intensity, winds in excess of 40 mph and
dime size hail will be possible. Areas which could be affected by
this thunderstorm include Muskegon, Ottawa, Allegan, and Van Buren
counties, including Muskegon, Grand Haven, Holland, Saugatuck, and
South Haven.

If outdoors today, be ready to move indoors when storms approach.

LAT...LON 4207 8622 4224 8622 4224 8637 4249 8625
      4290 8621 4309 8625 4347 8646 4347 8604
      4329 8604 4329 8579 4277 8578 4277 8555
      4242 8554 4242 8576 4207 8576
TIME...MOT...LOC 1803Z 272DEG 32KT 4287 8784

CAS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:12 AM EDTSmall Craft AdvisoryGRR40 hr
Jul 18, 4:19 AM EDTHeat AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more17 hr
Jul 18, 2:10 PM EDTSpecial Weather StatementGRRAllegan, Muskegon, Ottawa, Van Buren110 min

Nearby

Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.